# SDR ISCA2014F00011

- Difficulty date: October 4, 2013
- Submitted: October 7, 2013
- Operation: Air carrier
- Aircraft: N779KS
- Make and model: Bnorm BN2A27
- Aircraft serial: 779
- Aircraft time: 14,553 hours
- Engine: Lyc O540E4C5
- Engine time: 523 hours
- Propeller: Hartzl CHCC2Y*
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Case
- Condition: Damaged
- Location: Lt Engine
- Stage of operation: AP
- How discovered: V
- Nature of condition: Y, T, B
- Precautionary procedure: E

## Discrepancy

PILOT REPORTED THAT ON DOWNWIND IN THE TRAFFIC PATTERN AT THE DESTINATION AIRPORT,  HEARD A LOUD "POP", AND AND EXPERIENCED A POWER LOSS ON LT ENGINE.  NOTICED OIL AND SMOKE COMING OUT OF LT ENGINE COWL.  SHUTDOWN ENGINE AND FEATHERED PROPELLER IAW THE ENGINE FAILURE CHECKLIST AND LANDED NORMALLY.    VISUAL INSPECTION OF ENGINE REVEALED A QUARTER SIZED HOLE IN THE LT ENGINE CASE NEAR THE FWD ENGINE HOIST RING.
